Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 18, 2007, 4:57 PM CDT for Fillmore County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2007, 4:57 PM CDT (21:57 UTC)
- Expired
- Sep 18, 2007, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:48 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 18, 2:48 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 248 PM CDT TUE SEP 18 2007 .SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. MAIN PROBLEM FOR THIS FORECAST WILL BE THE CHANCE OF THUNDERSTORMS TONIGHT. EARLY AFTERNOON SURFACE ANALYSIS PLACED A COLD FRONT FROM NORTHWEST KANSAS INTO SOUTH CENTRAL NEBRASKA AND SOUTHEAST SOUTH DAKOTA...WHILE A DRY LINE EXTENDED SOUTHWARD INTO PORTIONS OF WESTERN KANSAS. A FEW STORMS HAVE ALREADY FIRED IN THE VICINITY OF THE FRONTAL BOUNDARY...AND FURTHER DEVELOPMENT ALONG THE DRYLINE IS ALSO POSSIBLE. AN UPPER WAVE WILL PUSH THE COLD FRONT OUT OF THE AREA LATER THIS EVENING...HOWEVER UNTIL THAT TIME...SCATTERED STORMS ARE POSSIBLE NEAR THE BOUNDARY. THERE IS STILL A CHANCE THAT SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...THOUGH INSTABILITY HAS BEEN LIMITED ACROSS THE EAST THUS FAR TODAY DUE TO CLOUD COVER. 19Z LAPS ANALYSIS SHOWS MLCAPES HAVE INCREASED TO NEAR 2000 J/KG WHERE SUNSHINE HAS BEEN GREATER IN THE SOUTHWEST PORTION OF THE FORECAST AREA. CLOUD COVER SHOULD DECREASE THIS EVENING AS THE FRONT MOVES OUT OF THE REGION AND SUBSIDENCE PREVAILS BEHIND THE UPPER WAVE. QUESTIONS HOWEVER ARISE LATER TONIGHT AS LOW LEVEL EASTERLY UPSLOPE FLOW DEVELOPS. THE 12Z NAM SUGGESTS THAT STRATUS COULD DEVELOP ACROSS THE HIGH PLAINS AND THEN MOVE EAST BY EARLY WEDNESDAY MORNING...WHILE THE 12Z GFS KEEPS THE CLOUDS FURTHER WEST. WILL INCREASE SKY COVER LATE TONIGHT INTO WEDNESDAY MORNING...BUT AM A BIT CONCERNED THAT A STRATUS DECK COULD POSSIBLY LINGER INTO THE AFTERNOON IF THE 12Z NAM TURNS OUT TO BE CORRECT. THE CLOUD COVER COULD ALSO IMPACT HIGHS ON WEDNESDAY...ESPECIALLY IF STRATUS PERSISTS TOO LONG INTO THE DAY. HAVE CUT A COUPLE OF DEGREES OFF THE GFS MOS IN CASE THERE ARE A FEW MORE CLOUDS AROUND THAN THE GUIDANCE INDICATES. THE NEXT CONCERN FOR WEDNESDAY INTO WEDNESDAY NIGHT IS THE POSSIBILITY OF H85 WARM AIR ADVECTION AND HOW TO HANDLE POPS. THINK THAT THE RAIN CHANCES SHOULD GENERALLY HOLD OFF UNTIL WEDNESDAY NIGHT UNTIL THE LOW LEVEL JET INCREASES ACROSS THE AREA. .LONG TERM...12Z THURSDAY THROUGH TUESDAY. MAIN FORECAST CONCERN WILL BE CHANCE FOR THUNDERSTORMS MONDAY NIGHT...TIMING OF FRONTAL PASSAGE LATE IN THE PERIOD AND TEMPERATURES THROUGHOUT. THE UPPER RIDGE FLATTENS AND A SURFACE LOW DEVELOPS TO THE WEST OF THE FORECAST AREA ON THURSDAY THEN MOVES TO THE EAST/NORTHEAST THURSDAY NIGHT. WITH SOUTH TO SOUTHWEST WINDS EXPECT THAT THERE WILL BE FAIRLY WARM TEMPERATURES ON THURSDAY. THE SURFACE LOW TO THE NORTHEAST DRAGS A WEAK FRONT INTO THE FORECAST AREA ON FRIDAY...BUT IT WEAKENS AND STALLS ACROSS THE FORECAST AREA. THERE IS NOT MUCH MOISTURE WITH THE FRONT AND EXPECT THAT IT WILL BE DRY. ANOTHER SURFACE LOW DEVELOPS IN THE NORTHERN HIGH PLAINS SATURDAY AND SIGNIFICANTLY INCREASES THE GRADIENT ACROSS THE AREA LATE SATURDAY INTO SATURDAY NIGHT. THE LOW PRESSURE SYSTEM MOVES TO THE EAST LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. MODELS HAVE SOME DIFFERENCES ON THE TIMING OF THIS SYSTEM AND WHEN IT WILL BE MOVING THROUGH THE FORECAST AREA. THE GFS HAS IT MOVING THROUGH LATE SUNDAY NIGHT AND THE ECMWF HOLDS IT BACK UNTIL AT LEAST MONDAY NIGHT. TRIED TO COMPROMISE AND HAVE IT MOVE THROUGH ON MONDAY. WITH THAT TIMING...THERE WILL BE A LITTLE LESS CHANCE FOR PRECIPITATION. HAVE KEPT PRECIPITATION CHANCES IN THE NORTHERN PART OF THE FORECAST AREA WHERE THE BEST UPPER SUPPORT IS AS THE UPPER WAVE MOVES THROUGH. TEMPERATURES SHOULD BE WARM AHEAD OF THE FRONT AND HAVE KEPT WARMER TEMPERATURES THROUGH SUNDAY...JUST A SLIGHT COOL DOWN ON MONDAY AS THE FRONT MOVES THROUGH...THEN COOLER FOR TUESDAY. && .AVIATION...MAIN PROBLEMS SURROUND THUNDERSTORM CHANCES THIS AFTERNOON...AND THEN THE POSSIBILITY OF STRATUS LATER TONIGHT. A COLD FRONT WAS MOVING ACROSS SOUTH CENTRAL NEBRASKA EARLY THIS AFTERNOON...WHILE AN UPPER LEVEL DISTURBANCE WAS MOVING ACROSS WESTERN NEBRASKA. THE ENTIRE STORM SYSTEM WILL CONTINUE TO MOVE EAST THIS AFTERNOON...AND MAY FIRE A FEW THUNDERSTORMS BEFORE THEY CROSS THE KGRI TERMINAL AREA. WILL CARRY A BRIEF TEMPO GROUP FOR THUNDERSTORMS THIS AFTERNOON...AND THEN DRY IT OUT. CLOUDS BEHIND THE SYSTEM APPEAR TO CLEAR...HOWEVER THERE ARE CONFLICTING SIGNS IN THE MODELS ON WHETHER OR NOT LOW CLOUDS MAY TRY TO DEVELOP AGAIN LATER TONIGHT. WILL STAY ON THE OPTIMISTIC SIDE AND NOT GO WITH A LOW CEILING LATE TONIGHT INTO EARLY WEDNESDAY...BUT THIS WILL HAVE TO BE MONITORED IN LATER FORECASTS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && CK/JCB
Hazardous weather outlook, Sep 18, 3:33 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 333 PM CDT TUE SEP 18 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 333 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS INTO THE EVENING. THE PRIMARY HAZARDS ARE EXPECTED TO BE HAIL UP TO THE SIZE OF QUARTERS...GUSTY WINDS OF 60 MPH AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA WEDNESDAY NIGHT...AND AGAIN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 18, 3:19 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 319 PM CDT TUE SEP 18 2007 NEZ062-063-075-182045- ADAMS-HALL-HAMILTON- 319 PM CDT TUE SEP 18 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAMS...SOUTHEAST HALL AND WESTERN HAMILTON COUNTIES... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HANSEN...OR 8 MILES NORTH OF HASTINGS...AND MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GILTNER... PHILLIPS... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAIN CAN ALSO BE EXPECTED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. EWALD
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 6:31 PM CDT | Severe Thunderstorm Warning | GID | Fillmore | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.